An Adolescent with Hyperimmunoglobulinemia D and Periodic Fever Syndrome Responding to Simvastatin Treatment


Karakoç-Aydiner E. , Özdemir C., Keleş S., BARIŞ S. , Bahçeciler N. N. , Barlan I. B.

TURKISH JOURNAL OF RHEUMATOLOGY, vol.26, no.2, pp.167-170, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 26 Issue: 2
  • Publication Date: 2011
  • Doi Number: 10.5152/tjr.2011.026
  • Title of Journal : TURKISH JOURNAL OF RHEUMATOLOGY
  • Page Numbers: pp.167-170

Abstract

The hyperimmunoglobulinemia D and periodic fever syndrome is proposed to be caused by a defect in the activity of mevalonate kinase enzyme which is involved in cholesterol and non-sterol isoprenoid biosynthesis. This autosomal recessive inherited auto-inflammatory syndrome is characterized by recurrent fever attacks, abdominal pain, lymphadenopathy, skin lesions and joint involvement. In this article, we present our therapeutic approach with the hypolipidemic agent, simvastatin, in a 12-year-old boy followed up with a diagnosis of hyperimmunoglobulinemia D and periodic fever syndrome. Simvastatin treatment of an adolescent with hyperimmunoglobulinemia D and periodic fever syndrome unresponsive to anti-inflammatory strategies has resulted in a favorable outcome. This treatment is thought to reduce the recurrent fever attacks by reducing the mevalonic acid increase or isopreniod shortage.